Hail, Sheridan
- When
- July 14, 4:25 PM MST
- Where
- Sheridan County, 9.17 mi NW of Antioch
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 42.180, -102.680
Public reported golf ball size hail.
Isolated supercells across northwest Nebraska, mainly Sheridan County, produced large hail during the evening of July 14.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated supercells across northwest Nebraska, mainly Sheridan County, produced large hail during the evening of July 14.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 14, 1:22 PM MST, 3 hours 3 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 322 PM CDT Sun Jul 14 2019 .SHORT TERM...(This evening through Monday night) Issued at 321 PM CDT Sun Jul 14 2019 A weak frontal boundary sagged into the Sandhills this morning. The models show the front as a focus for scattered thunderstorms this evening. Moisture is pooling behind the front and the RAP model shows precipitable water increasing of over 1.50 inches which would support a locally heavy rainfall threat. Winds aloft are actually pretty strong with 30-45 kts at the 500mb-300mb levels. The MLCAPE around 3000 J/KG across nrn Nebraska could support a few strong to severe storms this evening. The upper level support is a subtropical rotating through nrn Colorado. If the thunderstorms form as expected this evening, then the front could move further south and be the focus additional moisture pooling and storm development late Monday afternoon and evening across the central Sandhills and ncntl Nebraska. The NAM12 shows a 40-50kt 500mb Jetlet Monday afternoon which is the basis for the slight severe thunderstorm risk as suggested by the SPC. Rain chances ramp up to the likely category Monday evening with a more expansive area of precipitable water above 1.50 inches. The temperature and dew point forecast overnight through Monday night leans on the model blend plus the guidance blend plus bias correction. This is on the warmer, more moist, side of the forecast envelope. Heat indices should rise to around 100F across Boyd county where a heat advisory is in place Monday afternoon. Later forecasts may add Holt county to the advisory where heat indices will approach 100F. .LONG TERM...(Tuesday through Sunday) Issued at 321 PM CDT Sun Jul 14 2019 The model consensus, which is in good agreement, suggests a weak frontal boundary will remain across wrn and ncntl Nebraska all week and into next weekend. This is likely the result of strong winds aloft across the nrn Plains dictating low pressure to the lee of the Colorado Rockies and outflow from storm activity across the nrn Plains. This will pool moisture across Nebraska but at the same time, h700mb temperatures are forecast to rise to 16C or warmer ending rain chances. The forecast is basically dry after Tuesday because the strong cap allows just isolated rain chances. The model blended temperature forecast is cool considering h700mb temperatures will range from 16C to 18C, even across nrn Nebraska. If deep mixing occurs then the warm air aloft would support highs in the low 100s as indicated by the ECM model. The temperature forecast is much cooler with highs in the upper 80s to upper 90s and heat advisory conditions do not appear imminent; dew points are expected to remain in the 60s. Given the caliber of the warm air moving in aloft, however, the forecast could be too cool and there is a chance that heat advisory conditions will become widespread, especially across ncntl Nebraska. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1235 PM CDT Sun Jul 14 2019 For KLBF...VFR conditions prevail through Monday morning. A slight wind shift from the south to the southwest will occur overnight, but otherwise, winds remain 10 knots or less. For KVTN...VFR conditions are expected through the afternoon. Increasing clouds are possible late in the afternoon as the next chance of rain and thunderstorms arrives tonight. Thunderstorms will remain isolated, but could potentially impact the terminal. Expect small hail and erratic winds in these thunderstorms. VFR conditions will return by 04 to 06Z with a wind shift from the south to the southwest as well by Monday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM to 8 PM CDT Monday for NEZ007. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik
Hazardous Weather Outlook National Weather Service North Platte NE 333 PM CDT Sun Jul 14 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-152045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 333 PM CDT Sun Jul 14 2019 /233 PM MDT Sun Jul 14 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms will be possible late this afternoon and evening in the eastern Panhandle and across northern Nebraska. The severe potential is low at this time. A stronger storm or two cannot be ruled out though. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Afternoon heat indices in the mid to upper 90s are expected generally along and east of Nebraska Highway 61 Monday. Heat indices near 100 degrees is possible east of a line from Bartlett to Naper on Monday afternoon and evening. Isolated strong to severe thunderstorms are possible Monday afternoon and Monday night with the greatest chance for severe thunderstorms across the eastern Panhandle and northwestern Nebraska. Large hail, damaging winds, lightning, and locally heavy rainfall are all possible with these storms. Isolated strong to briefly severe storms are possible again Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Special Weather Statement National Weather Service North Platte NE 506 PM MDT Sun Jul 14 2019 NEZ004-142345- Sheridan NE- 506 PM MDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SHERIDAN COUNTY UNTIL 545 PM MDT... At 505 PM MDT, Doppler radar was tracking a strong thunderstorm 22 miles north of Ellsworth, or 23 miles south of Rushville, moving northeast at 5 mph. Nickel size hail will be possible with this storm. Locations impacted include... Argo Hill. This includes Highway 250 near mile marker 28. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4227 10237 4244 10245 4255 10214 4233 10207 TIME...MOT...LOC 2305Z 237DEG 5KT 4239 10235 Taylor
The North Platte radar (KLNX), 175 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
2 hail. Local standard time, as filed.
Public reported golf ball size hail.
Public reported hail up to ping pong ball size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841783, 841784.